Discussions By Condition: Medical Stories

Any help with my problem

Posted In: Medical Stories 2 Replies
  • Posted By: aries4157
  • July 9, 2010
  • 07:27 PM

I had Radiology Iodine Therapy for a nodule on the right of my Thyroid gland. I had treatments over three years with no other input from my doctor who diagnosed it. I started gaining weight even though I worked out 3 -4 time a week. Nothing I did stopped the weight gain and I eat a good diet of vegatables, chicken, and fish. I have tried to get my doctor to do other test because my thyroid test are always normal, but on the lower end. I have had many health issues since then and I have been told that I am not eating properly even with a Food Diary. I also have swelling in my extriemities, trunk and face. I am stable when it is cold and my body is in overdrive when the weather is warm to hot. This only contributes to the weight problem. Has my Thyroid been damaged with the therapy or the swelling another health problem?

Reply Flag this Discussion

2 Replies:

  • I had Radiology Iodine Therapy for a nodule on the right of my Thyroid gland. I had treatments over three years with no other input from my doctor who diagnosed it. I started gaining weight even though I worked out 3 -4 time a week. Nothing I did stopped the weight gain and I eat a good diet of vegatables, chicken, and fish. I have tried to get my doctor to do other test because my thyroid test are always normal, but on the lower end. I have had many health issues since then and I have been told that I am not eating properly even with a Food Diary. I also have swelling in my extriemities, trunk and face. I am stable when it is cold and my body is in overdrive when the weather is warm to hot. This only contributes to the weight problem. Has my Thyroid been damaged with the therapy or the swelling another health problem?I would go see an endocrinologist. It sounds like you have may have some residual thyroid damage from the therapy. Also, I would also check pituitary hormone levels. Additionally, are you taking any medications -- perhaps corticosteroids -- that may be contributing to your weight gain?
    Anonymous 42789 Replies Flag this Response
  • Has my Thyroid been damaged with the therapy or the swelling another health problem?Yes.Radioactive Iodine Therapy almost always destroys the thyroid gland, which regulates metabolism in the body. It's likely that your weight gain and possibly the swelling is due to this. You need to have a frank talk with your doctor. This is stuff you should have been aware of before treatment. Best of luck to you.
    Harmonium 322 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.